Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 396, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 22, 2000, 1:43 PM CDT for Milam County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 22, 2000, 1:43 PM CDT (18:43 UTC)
- Expired
- Oct 22, 2000, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 221845 SVRFTW TXC331-221930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 143 PM CDT SUN OCT 22 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 230 PM CDT * AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ROCKDALE MOVING NORTH AT 35 MPH. PERSONS LIVING IN CAMERON ARE IN THE PATH OF THIS STORM. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3056 9712 3056 9699 3085 9669 3100 9698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 10:40 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 22, 10:40 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1040 AM CDT SUN OCT 22 2000 SECONDARY BAND OF ORGANIZED CONVECTION MOVING THROUGH THE HILL COUNTRY WILL CONTINUE TO ACCELERATE THROUGH WACO BY MIDDAY AND PUSH INTO THE METROPLEX DURING THE EARLY AFTERNOON. OTHERWISE...SCATTERED AREAS OF INTERMITTANT LIGHT RAIN SHOWERS WILL ROAM ACROSS THE REGION THE REMAINDER OF TODAY. BREAKS IN THE CLOUD COVER EXTREME WEST ASSOCIATED WITH SOME MID LEVEL DRYING. ELSEWHERE...THICK CLOUD COVER WILL CONTINUE WITH AREAS OF FOG DEVELOPING OVERNIGHT. WILL MAKE SLIGHT ADJUSTMENTS TO FORECAST WORDING...OTHERWISE LITTLE CHANCE IN TREND. .FTW...NONE. 48
In the hours before
Special weather statement, Oct 22, 11:05 AM CDT, 2 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CDT SUN OCT 22 2000 BANDS OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE AN INFREQUENT STRIKE OF LIGHTNING. SOME PONDING OF WATER ON LOW WATER CROSSINGS OR POORLY DRAINED ROADWAYS MAY POSE A HAZARD TO MOTORISTS. 48
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:02 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.